While most people associate tendon ruptures with Achilles tendons, an Illinois resident named Margaret A. Frass has recently filed a Levaquin lawsuit on January 3, 2012 that claims that she developed a tendon rupture in her knee after taking the controversial antibiotic back in 2005.

The fourth bellwether trial, which had plaintiffs claiming that they were suffering from Levaquin tendon ruptures, has already beed decided in favor of the defense. Frass’ complaint states that she first started taking Levaquin in April 2005. Soon after starting the antibiotic medication, Frass started experiencing pain and swelling in her knee. Sometime around September 15 of 2005, she was diagnosed with a tendon rupture in her right patellar tendon.

It is the patellar tendon that helps to attach the front of the shinbone to the patella that rests just underneath the knee. Frass’ complaint accuses the defendants in the case, Johnson & Johnson and Ortho-McNeil-Janssen Pharma, of failing to properly warn the public and healthcare professionals about the risks associated with Levaquin. Frass’ complaint also accuses the companies of purposely refusing to keep healthcare professionals up to date on the most recent news regarding tendon rupture risks regardless of the Dear Doctor letters that had been issued throughout Europe that specifically warned of tendon toxicity.

Studies have consistently proven that Levaquin causes tendon ruptures and as many as three tendon cases have already made it into a court room. Of those cases, one plaintiff was awarded almost $2 million after a jury agreed that John Schedin’s tendon damage was caused by Levaquin. Many more Levaquin lawsuits have been filed by numerous people who have been hurt by the antibiotic and who are hoping to hold the manufacturers liable for their injuries.

If you have suffered from a tendon rupture after taking Levaquin, you may want to contact an attorney to see if you are eligible to receive compensation.